MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report has not yet been returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an endobronchial ultrasound-guided transbronchial needle aspiration, the subject device was used.The needle tube of the subject device could not be retracted into the sheath.The intended procedure was completed.There was no patient injury reported.This is the report regarding the failure of retracting the needle tube.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The needle tube of the subject device was not returned.Omsc evaluated the subject device and found as follows; the outer tube of the subject device was kinked.The manufacturing record was reviewed and found no irregularities.This type of the event is most likely related to the operator's technique.Based on the past similar cases, it was known that the frictional resistance between the outer tube and the needle tube increased due to the kink of the needle tube, and then the needle could not be retracted into the outer tube.Also, the kink of the needle tube occurred due to applying load to the needle tube when the device was inserted into the endoscope, it was taken out from the sterile bag or pre-use inspection was performed.The instruction manual of the device has already warned as follows; *do not insert the instrument abruptly.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.*if using the same instrument several times in an operation, confirm there is no irregularity of the instrument before inserting it into the endoscope.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8113912
Report Number8010047-2018-02311
Device Sequence Number19175128
Product Code FCG
UDI-Device Identifier04953170389894
UDI-Public04953170389894
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number78V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1